Hail, Baylor
- When
- August 15, 2:45 PM CST
- Where
- Baylor County, 0.58 mi W of Westover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.500, -99.020
Numerous multicell thunderstorms developed over west Texas during the afternoon, and a severe wind report was received as one cell moved over Seymour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Numerous multicell thunderstorms developed over west Texas during the afternoon, and a severe wind report was received as one cell moved over Seymour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 11:31 AM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CDT THU AUG 15 2013 .DISCUSSION... 18Z FORECAST DISCUSSION FOLLOWS.... && .AVIATION... PATCHES OF MVFR CEILINGS WILL DIMINISH THIS AFTERNOON AS LOW-LEVEL MIXING DEEPENS...RAISING THE CEILING HEIGHTS. FORECAST MODELS DEPICT A TSRA COMPLEX THIS EVENING...AND ESPECIALLY OVERNIGHT...ACROSS W OK AND ADJACENT PARTS OF TX. THIS IS IN ASSOCIATION WITH A RATHER STRONG...FOR AUGUST...WAVE PASSING OVERHEAD AT MIDDLE/UPPER LEVELS OF THE ATMOSPHERE. ALTHOUGH TSRA ARE CERTAINLY POSSIBLE...LIKELY IN FACT...THIS EVENING...THEY SHOULD BE SCATTERED ENOUGH SO THAT THE PROBABILITY AT ANY GIVEN LOCATION WILL BE TOO LOW TO WARRANT A TEMPO GROUP IN THE TAFS. LATER...AFTER MIDNIGHT...WE EXPECT THE STORMS TO CLUSTER INTO A LARGE GROUP AND CONTINUE INTO FRIDAY MORNING...MOST LIKELY ACROSS THE WESTERN 1/4 OF OK AND INTO TX. VFR/MVFR CONDITIONS ARE EXPECTED OUTSIDE TSRA THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1006 AM CDT THU AUG 15 2013/ UPDATE... UPDATE TO MORNING POPS... DISCUSSION... MADE MINOR ADJUSTMENT TO MORNING POPS AS A FEW ISOLATED SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF WESTERN OKLAHOMA...MOST LOCATIONS WILL CONTINUE TO REMAIN DRY...BUT A FEW MAY EXPERIENCE A BRIEF SHOWER THIS MORNING. TEMPERATURE FORECAST REMAINS ON TRACK...SHOULD SEE AFTERNOON HIGHS IN THE MID 80S TO LOWER 90S ACROSS THE REGION. JTK PREV DISCUSSION... /ISSUED 630 AM CDT THU AUG 15 2013/ DISCUSSION... PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW. AVIATION... MAINLY VFR EXPECTED THROUGH THIS AFTERNOON. HOWEVER...A FEW STORMS WILL BE POSSIBLE NEAR CSM AND HBR AROUND 21-00Z. THEN...LATER TONIGHT...EXPECT THUNDERSTORMS TO DEVELOP NEAR WWR/GAG AND MOVE SOUTH DURING THE OVERNIGHT HOURS. SOME OF THESE MAY BE SEVERE WITH VERY LARGE HAIL AND STRONG WINDS. CONFIDENCE IS FAIRLY HIGH THAT TSRA WILL OCCUR...ALTHOUGH TIMING IS STILL IN QUESTION FOR MOST OF THE TERMINALS. CONSIDERING THE PREVIOUS...DECIDED MAINLY ON WIDE RANGE PROB30 GROUPS UNTIL TIMING CAN BE PINNED DOWN LATER TODAY/TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 67 84 64 / 20 70 20 10 HOBART OK 90 68 86 64 / 30 50 20 10 WICHITA FALLS TX 91 70 88 66 / 20 30 30 10 GAGE OK 88 64 84 61 / 30 80 10 10 PONCA CITY OK 84 63 83 62 / 20 40 20 10 DURANT OK 88 66 86 65 / 20 20 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/23/23
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT THU AUG 15 2013
OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT THU AUG 15 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT OVER MUCH OF WESTERN NORTH TEXAS AND THE WESTERN HALF
OF OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY WEST OF A MEDFORD...
TO CHICKASHA...TO WICHITA FALLS...TO SEYMOUR TEXAS LINE.
DISCUSSION...
ISOLATED SHOWERS AND AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE
OVER PARTS OF WESTERN OKLAHOMA AND NORTHERN TEXAS EARLY THIS AFTERNOON
AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE AREA.
THESE STORMS ARE NOT LIKELY TO BECOME SEVERE.
A GREATER CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS WESTERN
PARTS OF OKLAHOMA AND NORTHERN TEXAS FROM LATE THIS AFTERNOON INTO
TONIGHT. WARM MOIST SOUTHEASTERN LOW LEVEL FLOW WILL CONTINUE
AHEAD OF A SURFACE LOW EVOLVING OVER EASTERN COLORADO THROUGH THIS
AFTERNOON. COOL MID LEVEL TEMPERATURES ASSOCIATED WITH AN UPPER
LEVEL DISTURBANCE DROPPING SOUTHEASTWARD ALONG THE WESTERN HIGH PLAINS
WILL CONTRIBUTE TO A STRONGLY UNSTABLE AIRMASS DEVELOPING THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS DURING THE
AFTERNOON AND MOVE SOUTHEASTWARD INTO NORTHWESTERN OKLAHOMA BY EARLY
EVENING AIDED BY THE APPROACHING UPPER SYSTEM. THE STORMS ARE EXPECTED
CONTINUE SOUTHEASTWARD THROUGH MUCH OF WESTERN AND CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS AIDED BY THE UPPER LEVEL DISTURBANCE MOVING
THROUGH THE REGION. HAIL UP TO TENNIS BALL SIZE AND WIND GUSTS TO 70
MPH WILL BE THE MAIN THREATS FROM THESE STORMS...ESPECIALLY OVER THE
WESTERN HALF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 6 PM AND 2 AM. SHOWERS
AND THUNDERSTORMS WILL LIKELY CONTINUE INTO EARLY FRIDAY MORNING IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ALTHOUGH THE THREAT FOR
SEVERE STORMS WILL DIMINISH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT MAY CAUSE FLASH
FLOODING...AND FLOODING OF CREEKS...STREAMS...AND DRAINAGE AREAS
ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY INTO FRIDAY EVENING...
ESPECIALLY OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM FRIDAY.
KG/JTKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT THU AUG 15 2013 OKZ017-018-152015- KINGFISHER OK-BLAINE OK- 248 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGFISHER AND NORTHEASTERN BLAINE COUNTIES UNTIL 315 PM CDT... AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF LOYAL...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3586 9835 3608 9835 3608 9794 3575 9811 TIME...MOT...LOC 1945Z 301DEG 12KT 3593 9822 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT THU AUG 15 2013 TXZ088-089-152015- BAYLOR TX-ARCHER TX- 251 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR AND NORTHWESTERN ARCHER COUNTIES UNTIL 315 PM CDT... AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF LAKE DIVERSION...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... LAKE DIVERSION...LAKE KICKAPOO AND DUNDEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE DIVERSION OR KICKAPOO...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3376 9915 3383 9895 3365 9870 3352 9902 TIME...MOT...LOC 1945Z 326DEG 11KT 3376 9902
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 309 PM CDT THU AUG 15 2013 TXZ088-089-152045- BAYLOR TX-ARCHER TX- 309 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR AND NORTHWESTERN ARCHER COUNTIES UNTIL 345 PM CDT... AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MABELLE...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAKE KICKAPOO...MABELLE...LAKE DIVERSION...WESTOVER AND DUNDEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE KICKAPOO AND DIVERSION...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3379 9913 3382 9883 3355 9867 3344 9918 TIME...MOT...LOC 2003Z 358DEG 14KT 3366 9903
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT THU AUG 15 2013 OKZ017-018-152045- KINGFISHER OK-BLAINE OK- 314 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGFISHER AND EAST CENTRAL BLAINE COUNTIES UNTIL 345 PM CDT... AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF HITCHCOCK...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3588 9835 3598 9817 3574 9801 3573 9831 TIME...MOT...LOC 2012Z 316DEG 12KT 3587 9823 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 326 PM CDT THU AUG 15 2013 OKZ024-152100- CANADIAN OK- 326 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN COUNTY UNTIL 400 PM CDT... AT 322 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CALUMET...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3550 9821 3559 9810 3541 9790 3538 9814 TIME...MOT...LOC 2022Z 316DEG 9KT 3549 9813 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 S GRANDFIELD 34.20N 98.69W
08/15/2013 E1.00 INCH TILLMAN OK AMATEUR RADIO
0330 PM HAIL 2 SSE GRANDFIELD 34.20N 98.67W
08/15/2013 E1.50 INCH TILLMAN OK AMATEUR RADIO
&&
FMThe Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466429.